Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
HC9

Side Effects

Recommended Posts

Hi I was scrooling down going through the posts about accutane and got a little scared. WEhat are the most common side effects? I am a runner and recently started swimming and when the weather gets good I will be biking also. So what effects could it have on my body? I ws reading the vision post, can it make you blind? and if it does impair your vision is it permanent? Thank you for your help

Share this post


Link to post
Share on other sites

I personally wouldnt worry about the side effects if I was you. I've been on Accutane for 2 1/2 months and havent had any severe side effects, unless you consider back pains severe. Theres some people on this board that are just out to scare you, and if your acne truly is bad, and theres nothing else you can do to make it better, accutane is the only solution.

The common side effects I could list out of my head are:

Headaches

Dry Lips

Muscle Aches/Back Pains

Dry Skin

those 4 are the only things ive encountered with accutane. BTW im on 80mg.

Share this post


Link to post
Share on other sites

Me too, have the same ffects menioned above.

One another thing which is very possible is the decreased night vision, my derm said it is very likely to happen and to drive carefully at night...

Share this post


Link to post
Share on other sites

The most common side effect is dry skin (I've neevr heard anyone who didn't get chapped lips). Nose bleeds and soreness are next. As for your activities, it's all good, except swimming. I'm a swimmer too, and the cholrine or something in the pool can casue your skin to peel off like crazy. Gross crazy. Happened to me. If I were you, I'd still try the pool, and if it does peel, then stop swimming for a bit. It sucks, but you won't be on Tane forever smile.gif

Share this post


Link to post
Share on other sites

We cannot promise you no side effects. Bad side effects do occur, but if you are properly monitored by an MD with monthly blood tests it should be safe. There is a risk of permanent contact lens intolerance and other eye problems. Talk to your MD about the risks to get the best advice.

Share this post


Link to post
Share on other sites

I am on 120 mg

Dry Lips - unless drink lots of water

Not much dry skin

Nose bleeds, once a week- Saline nasal spray will prevent though

Joint Pain---> i caution you on this one, I have noticed it got worse as my dosage increased. I am also a runner. I am now taking fish oil pills, and I'll tell you if it works.

Share this post


Link to post
Share on other sites

I am having a backache today and my ankle hurts. I have had backache before, but not as long as today. It isn't too bad, but I hope I don't have it it daily.I've noticed my sides come and go-I don't have them every day...yet.

Share this post


Link to post
Share on other sites

If you are going to be outside that much you'll probably have to wear lots of sunblock. When I was on Accutane I couldn't stay in the sun for more than 5 minutes without getting burnt (I'm ghostly pale though). I had decreased night vision, but it came back to normal within a month or so after treatment.

Other than those two I had extreme dryness of everything, nose, eyes, lips, hair... It caused me to have nosebleeds in the morning because my nose would dry out and the inside would crack.

No Joint pain, headaches or depression for me.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×